Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 13, 2008, 6:29 AM CDT for Franklin County, Jefferson County, Saint Louis County, Missouri. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 13, 2008, 6:29 AM CDT (11:29 UTC)
- Expired
- May 13, 2008, 7:15 AM CDT
- In force
- 46 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Franklin County, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 24 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 13, 6:52 AM CDT | HAIL 0.5 | Pacific, MO | |
| May 13, 7:05 AM CDT | HAIL 1 | House Springs, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1910 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 131129 SVRLSX MOC071-099-189-131215- /O.NEW.KLSX.SV.W.0151.080513T1129Z-080513T1215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 629 AM CDT TUE MAY 13 2008 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI NORTHWESTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI SOUTHWESTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI * UNTIL 715 AM CDT * AT 624 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF VILLA RIDGE...AND MOVING NORTHEAST AT 34 MPH. * LOCATIONS IMPACTED INCLUDE... PACIFIC... EUREKA... VALLEY PARK... MANCHESTER... BALLWIN... DES PERES... TOWN AND COUNTRY... KIRKWOOD... OAKLAND... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3846 9097 3872 9050 3848 9028 3829 9086 TIME...MOT...LOC 1129Z 239DEG 29KT 3844 9078 $$ TILLY
2 follow-up statements
000 WWUS53 KLSX 131200 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 700 AM CDT TUE MAY 13 2008 MOC071-131210- /O.CAN.KLSX.SV.W.0151.000000T0000Z-080513T1215Z/ FRANKLIN MO- 700 AM CDT TUE MAY 13 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN COUNTY IS CANCELLED... LAT...LON 3834 9071 3860 9072 3872 9050 3848 9028 TIME...MOT...LOC 1200Z 242DEG 27KT 3854 9053 $$ MOC099-189-131215- /O.CON.KLSX.SV.W.0151.000000T0000Z-080513T1215Z/ JEFFERSON MO-ST. LOUIS MO- 700 AM CDT TUE MAY 13 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR SOUTHWESTERN ST. LOUIS AND NORTHWESTERN JEFFERSON COUNTIES... AT 658 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR PEERLESS PARK...OR ABOUT NEAR VALLEY PARK...MOVING NORTHEAST AT 31 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...VALLEY PARK...PEERLESS PARK...FENTON...DES PERES...SUNSET HILLS...TOWN AND COUNTRY...KIRKWOOD...OAKLAND...CRESTWOOD AND LAKESHIRE. LAT...LON 3834 9071 3860 9072 3872 9050 3848 9028 TIME...MOT...LOC 1200Z 242DEG 27KT 3854 9053 $$ TILLY
000 WWUS53 KLSX 131207 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 707 AM CDT TUE MAY 13 2008 MOC099-189-131215- /O.CON.KLSX.SV.W.0151.000000T0000Z-080513T1215Z/ JEFFERSON MO-ST. LOUIS MO- 707 AM CDT TUE MAY 13 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT FOR SOUTHWESTERN ST. LOUIS AND NORTHWESTERN JEFFERSON COUNTIES... AT 703 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR PEERLESS PARK...OR ABOUT NEAR VALLEY PARK...MOVING NORTHEAST AT 31 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... OAKLAND...CRESTWOOD...LAKESHIRE AND MEHLVILLE. QUARTER SIZE HAIL HAS BEEN REPORTED IN HOUSE SPRINGS WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3834 9071 3860 9072 3872 9050 3848 9028 TIME...MOT...LOC 1207Z 241DEG 27KT 3856 9048 $$ TILLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 4:30 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 13, 4:30 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 430 AM CDT TUE MAY 13 2008 .DISCUSSION... /430 AM CDT TUE MAY 13 2008/ MAIN FCST ISSUE FOR TDY WL BE CVNTN AND MAX TEMPS. THE LARGEST FCST PROBLEM TDY IS POPS. MDLS INDICATE WAA PRECIP AHEAD OF CDFNT FOR MUCH OF TDY. EVEN WITH WAA AHEAD OF THE CDFNT...ATMO SHUD DESTABILIZE ENUF THAT CVNTN WL DEVELOP ALONG CDFNT AS THE CAP WEAKENS AS INITIAL S/W MOVES ACROSS THE AREA THIS AFTN. GIVEN FCST HODOGRAPHS...DISCRETE SUPERCELLS ARE THE ANTICIPATED MODE OF CVNTN WITH LARGE HAIL AND TORNADOES BEING THE MAIN THREAT. THE THREAT OF SVR WX WL GRADUALLY DIMINISH TNGT AS ATMO STABILIZES. THE CDFNT WL STALL ACROSS NRN AR AS THE SFC HIGH BUILDS INTO THE REGION ON WED. MDLS HAVE A CUT OFF UPR LOW DEVELOP ACROSS WRN US LATER TDY. THIS LOW IS EXPECTED TO OPEN UP AND WL BE THE NEXT WX PRODUCER AS IT LIFTS NEWD WITH A DEVELOPING SFC LOW ON THURS. MDLS INDICATE THIS SYSTEM MAY BE MORE OF A +RA EVENT AS OPPOSED TO SVR WX. ATTM...AM KEEPING QPF AMOUNTS DWN AS MDLS CONTINUE TO WEAKEN THIS S/W AS IT APPROACHES THE AREA. AFTER PRECIP CHCS ON THURS AND EARLY FRI...WE SHUD DRY OUT OVR THE WEEKEND WITH NWLY AND WLY WINDS KEEPING TEMPS BLW SEASONAL AVGS. TRENDED TWD WRMR MOS FOR TDY AND TNGT WHILE GOING TWD COOLER MOS FOR TMW AND INTO FRI MRNG. TILLY && .AVIATION... /1100 PM CDT MON MAY 12 2008/ FOR THE 06Z TAFS...SURFACE RIDGE HAS MOVED OFF TO THE EAST ALLOWING SOUTHEAST TO SOUTH WINDS TO RETURN TO THE AREA THIS EVENING. IN THE MEANTIME...LOW LEVEL MOISTURE IS QUICKLY RETURNING TO THE REGION WITH SATELLITE SHOWING SC DECK SPREADING NORTHWARD INTO SOUTHWESTERN MO AS OF 04Z. THIS IS AHEAD OF NEXT WEATHER SYSTEM AND WILL SEE THE SC DECK SPREAD INTO KCOU BY 10Z...THEN INTO KUIN BY 12Z. DUE TO SOME RESIDUAL RIDGING OVER SOUTHEASTERN MO...KSUS/KSTL WILL NOT SEE SC DECK MOVE INTO TIL AFTER 21Z. AS FOR PCPN CHANCES...KCOU WILL SEE SOME SCATTERED RWS DEVELOP IN WARM SECTOR BEGINNING AROUND 18Z...THEN AFFECT KUIN AROUND 21Z. KSUS/KSTL WILL NOT SEE SHOWERS TIL AFTER 02Z. THE MORE ROBUST ACTIVITY WILL BE ASSOCIATED WITH THE COLD FRONT WHICH IS PROGGED TO MOVE INTO KCOU AROUND 06Z WEDNESDAY...SO ADDED MENTION OF PREDOMINANT TRWS FOR KCOU BEGINNING AT 04Z. REST OF SITES TO NOT SEE MAIN ACTIVITY TIL JUST AFTER CURRENT FORECAST PERIOD. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 13, 4:43 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 443 AM CDT TUE MAY 13 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 443 AM CDT TUE MAY 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS A COLD FRONT SWEEPS THROUGH THE REGION. SOME OF THESE STORMS LATE THIS AFTERNOON AND TONIGHT MAY BE SEVERE WITH A THREAT OF LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS INTO WEDNESDAY MORNING AS THE COLD FRONT MOVES OUT OF THE AREA. MODERATE FLOODING WILL CONTINUE ALONG PORTIONS OF THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE THIS AFTERNOON AND TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TILLY
In the hours before
Local storm report, May 13, 5:45 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0544 AM HAIL HAWK POINT 38.97N 91.13W
05/13/2008 E0.75 INCH LINCOLN MO TRAINED SPOTTER
&&
EVENT NUMBER 00062
TRUETTLocal storm report, May 13, 5:46 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
546 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0535 AM HAIL TROY 38.98N 90.98W
05/13/2008 E0.88 INCH LINCOLN MO NWS EMPLOYEE
&&
EVENT NUMBER 00063
TRUETTLocal storm report, May 13, 5:47 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
547 AM CDT TUE MAY 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0538 AM HAIL ROSEBUD 38.39N 91.40W
05/13/2008 E0.50 INCH GASCONADE MO CO-OP OBSERVER
&&
EVENT NUMBER 00064
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 5:39 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 41 min |
| May 13, 5:50 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 40 min |
| May 13, 6:49 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 14 min |
| May 13, 7:16 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 18 min |
| May 13, 7:59 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 31 min |
| May 13, 9:38 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 40 min |
| May 13, 9:50 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Shelby | 40 min |
| May 13, 10:02 AM CDT | Tornado Warning | LSX | Shelby | 28 min |
| May 13, 10:27 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 31 min |
| May 13, 10:30 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 45 min |
| May 13, 10:33 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe, Ralls | 42 min |
| May 13, 11:15 AM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 45 min |
| May 13, 11:44 AM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 46 min |
| May 13, 11:58 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 26 min |
| May 13, 12:09 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 66 min |
| May 13, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.